Colorado, 2011Damaging Winds in Colorado, June 9, 2011
June 9, 2011 · NWS BOU · 2 events in 1 county or zone
Intense thunderstorm winds caused tree damage and downed power lines in Weld County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense thunderstorm winds caused tree damage and downed power lines in Weld County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 8, 11:14 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 8, 11:14 PM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1214 AM MDT THU JUN 9 2011
.UPDATE...THUNDERSTORM ACTIVITY HEADING NORTH WITH ONLY REMAINING
STORMS NORTH OF INTERSTATE 76. STORMS OVER LARIMER COUNTY HAVE HAD
HEAVIER RAINFALL...DROPPING OVER AN INCH OF RAIN OVER FORT COLLINS
AND THE CRYSTAL BURN SCAR. WITH HEAVY AMOUNTS OF SMALLER HAIL
CLOGGING UP STREET DRAINS...HAVE ISSUED AN URBAN AND SMALL STREAM
FLOOD ADVISORY FOR FORT COLLINS AREA. HAD ALSO ISSUED A FLOOD
ADVISORY FOR THE CRYSTAL BURN AREA AS AN ESTIMATED .75 INCHES HAD
FALLEN FROM STORMS. WILL CONTINUE TO MONITOR THIS AREA AS MORE
STORMS HAVE FORMED UPSTREAM AND MORE RAIN COULD ADD TO THE
PROBLEMS OVER THE BURN AREA. HAVE DECREASED POPS OVER THE SOUTHERN
PART OF OUR FORECAST AREA AS IT IS BECOMING MORE STABLE...AS
EVIDENCED BY THE STRATUS FORMING. BELIEVE THIS STRATUS WILL SPREAD
OVER THE PLAINS THROUGH THE NIGHT.
&&
.AVIATION...SEE THAT STRATUS IS FORMING ON SATELLITE AND STARTING
TO SHOW UP ON OBS. HAVE BROUGHT IN THE STRATUS EARLIER IN THE 06Z
TAFS TO ACCOUNT FOR THIS. DO NOT BELIEVE FOG WILL BE AN ISSUE AT
THIS TIME...HOWEVER WILL CONTINUE TO MONITOR WITH ALL THE RECENT
RAIN EARLIER TODAY.
&&
.HYDROLOGY...CONTINUED STORMS TRAINING OVER THE CRYSTAL BURN AREA
HAVE PROMPTED AN ADVISORY EARLIER TONIGHT WITH AN ESTIMATED .75
INCHES OF RAINFALL. MORE SHOWERS AND STORMS UPSTREAM ARE FORMING
AND MOVING TOWARD THE BURN AREA. DEPENDING ON THE EXACT TRACK OF
THESE STORMS...MAY NEED TO LOOK AT ADDITIONAL ADVISORIES OR
WARNINGS TO PUT OUT TONIGHT. WILL MONITOR THE SURROUNDING RIVER
LEVELS AS WELL. A FEW SHOWERS AND STORMS ARE FORMING JUST NORTH
OF THE FOURMILE CANYON BURN AREA...BELIEVE THE STRONGEST STORMS
WILL STAY NORTH OVER LARIMER COUNTY AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 330 PM MDT WED JUN 8 2011/
SHORT TERM...UPSLOPE WINDS ARE STRENGTHENING THIS AFTERNOON...
HELPING THE LOW LEVEL MOISTURE HOLD ON OVER THE PLAINS. 12Z NAM
LOOKED TOO HIGH AT FIRST WITH THE DEW POINTS...BUT PERHAPS ONLY BY A
FEW DEGREES. ASSUMING DEW POINTS IN THE UPPER 30S NEAR THE MOUNTAINS
AND LOW 40S FURTHER EAST GIVES CAPES OF 600-800 J/KG. MEANWHILE THE
STRENGTHENING WINDS GIVE A FAVORABLE SHEAR PROFILE...NOT TREMENDOUS
SPEEDS OVERALL BUT IN BALANCE WITH THE AMOUNT OF CAPE WE HAVE.
STRENGTH OF THE CONVECTION WILL BE LIMITED...BUT WE WILL HAVE
FOCUSED CONVERGENCE ALONG THE FOOTHILLS...SOME WEAK LIFT AND SLIGHT
COOLING ALOFT MOVING IN FROM THE WEST BY EARLY EVENING. WE WILL
STILL NEED TO WAIT FOR A COUPLE MORE HOURS OF HEATING...BUT EXPECT A
FEW SUPERCELLS TO DEVELOP IN THE LOW LEVEL CONVERGENCE IN/NEAR THE
MOUNTAINS AND MOVE NORTHEAST. AIRMASS WILL BECOME MORE STABLE
FURTHER EAST THOUGH LOW LEVEL MOISTURE CONVERGENCE MAY OVERCOME THE
CAPPING FOR A FEW HOURS...THEN EXPECT CONVECTION TO DEGENERATE INTO
WEAK SHOWERS IN THE GENERAL LIFT MOVING ACROSS OVERNIGHT. MAIN
THREAT APPEARS TO BE HAIL AROUND AN INCH IN DIAMETER...BUT THE WIND
PROFILE DOES ALSO SUGGEST A DECENT TORNADO THREAT FOR THE FIRST
SEVERAL HOURS OF THE EVENT.
BY THURSDAY MORNING SUBSIDENCE WILL BE MOVING IN FROM THE WEST. LOW
CLOUDS OVER THE EAST MAY TAKE A WHILE TO BURN OFF...BUT EXPECT THE
SUN WILL COME OUT IN THE AFTERNOON. TEMPERATURES WILL BE A BIT
COOLER AGAIN AND WILL BE MARGINAL FOR CONVECTION. EXPECT THE
THUNDERSTORM THREAT TO AGAIN BE DELAYED UNTIL LATE IN THE DAY AND
LIMITED BY LOW CAPES. THERE COULD BE A BIT HIGHER HAIL/HEAVY RAIN
POTENTIAL IF IT CLEARS EARLIER AND THE MOISTURE IS HEATED A BIT MORE
THAN IS CURRENTLY EXPECTED. I DID RAISE HIGHS A COUPLE OF DEGREES ON
THURSDAY IN LINE WITH THE COOLER GFS MOS GUIDANCE.
LONG TERM...A WEST-SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE
WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WILL HAVE A CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR THURSDAY EVENING. AIRMASS WILL BE
SOMEWHAT UNSTABLE. APPEARS CONVECTION WILL START THURSDAY AFTERNOON
ALONG THE FRONT RANGE AND THEN SPREAD EASTWARD DURING THE EVENING
HOURS. A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST
AREA THURSDAY NIGHT. THIS WILL BRING A COOLER AND DRIER AIRMASS FOR
FRIDAY. WINDS WILL BECOME SOUTHEAST ACROSS EASTERN COLORADO FRIDAY
AFTERNOON. THIS WILL HELP MOISTURE RETURN TO THE AREA. AIRMASS WILL
BE A LITTLE UNSTABLE LATE IN THE DAY WITH CAPES UP TO 500 J/KG. IF
CONVECTION IS GOING TO FIRE IT WILL NEED TO BE ALONG THE FRONT
RANGE. THE CAP OVER THE NORTHEAST PLAINS WILL BE TOO STRONG FOR
STORMS TO FORM.
EXPECT MORE CONVECTION ON SATURDAY DUE TO MORE MOISTURE AND
INSTABILITY. CAPES WILL TOP OUT AROUND 1500 J/KG AND THERE WILL BE
SOME SHEAR...SO SOME SEVERE STORMS ARE POSSIBLE.
STORMS WILL REMAIN POSSIBLE EACH DAY SUNDAY THROUGH WEDNESDAY. STILL
TO EARLY TO TELL WHICH DAYS WILL BE MORE ACTIVE OR HAVE SEVERE
STORMS...SO WENT WITH A LOW BROADBRUSH OF POPS AT THIS TIME.
TEMPERATURES WILL START TO WARM SATURDAY AND WILL BE NEAR NORMAL
THROUGH THE WEEKEND AND NEXT WEEK.
AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE
AFTERNOON AND EARLY EVENING HOURS...THEN A FEW LIGHT SHOWERS ARE
POSSIBLE OVERNIGHT. INSTRUMENT APPROACHES TO KDEN MAY BE NEEDED DUE
TO CEILINGS IN THE SHOWER ACTIVITY. LOW CLOUDS WILL BECOME
WIDESPREAD LATER TONIGHT WITH MVFR CEILINGS AND POSSIBLY AREAS OF
IFR CEILINGS THROUGH THURSDAY MORNING. VFR CONDITIONS LIKELY
THURSDAY AFTERNOON...BUT WITH ISOLATED LATE AFTERNOON/EVENING STORMS.
HYDROLOGY...THUNDERSTORMS ARE EXPECTED TO MOVE FAST ENOUGH TODAY TO
PREVENT FLASH FLOODING...THOUGH THERE IS A LOW THREAT OF A HALF INCH
OF RAIN IN 30 MINUTES THAT COULD CAUSE PROBLEMS IN THE FOURMILE BURN
AREA IN BOULDER COUNTY.
THERE WILL BE SLIGHTLY MORE MOISTURE AND LESS WIND ALOFT ON THURSDAY
AFTERNOON AND EVENING...WHICH MAY PRESENT A SLIGHTLY HIGHER THREAT
FOR THE BURN AREAS IF TEMPERATURES CAN GET WARM ENOUGH TO PRODUCE
STRONG THUNDERSTORMS.
SNOWMELT RUNOFF SHOULD SHOW A SLIGHT DECREASE OVER THE NEXT DAY OR
TWO DUE TO COOLER TEMPERATURES IN THE HIGH MOUNTAINS. WARMER
TEMPERATURES ARE EXPECTED AGAIN FRIDAY INTO EARLY NEXT WEEK...AND
THIS WILL INCREASE THE SNOWMELT RUNOFF AGAIN.
THE FLOOD WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF JACKSON COUNTY
THROUGH EARLY FRIDAY AFTERNOON. FLOOD ADVISORIES THROUGH SATURDAY
FOR RIVERS AND CREEKS IN GRAND COUNTY...THE LARAMIE AND CACHE LA
POUDRE RIVERS AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE
CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...KRIEDERMAN/ENTREKIN
LONG TERM....MEIER
AVIATION...KRIEDERMAN
Hazardous weather outlook, Jun 8, 9:57 AM MST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1057 AM MDT WED JUN 08 2011
COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1057 AM MDT WED JUN 08 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS DURING THE LATE AFTERNOON...AND THEN
SPREAD OVER THE NORTHEAST PLAINS DURING THE EVENING HOURS. A FEW
STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER ALONG
WITH BRIEF HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THE
STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE IN AREAS
WEST OF BRUSH AND LIMON TO THE LOWER FOOTHILLS FROM 3 PM UNTIL 8 PM.
AN UPPER LEVEL DISTURBANCE...INCREASING MOISTURE AND DEVELOPING
UPSLOPE FLOW WILL AID IN STORM DEVELOPMENT BY LATER TODAY. WEST OF
THE DIVIDE...A DRIER AIRMASS WILL RESULT IN LESS NUMEROUS AND WEAKER
STORMS.
HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND
WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE AGAIN ON THURSDAY WITH A FEW STRONG STORMS POSSIBLE. COOLER
TEMPERATURES THURSDAY WILL HELP SLOW SNOWMELT.
FRIDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS EACH DAY...WITH TEMPERATURES WARMING TO
AROUND SEASONAL NORMALS. HIGH WATER LEVELS WILL CONTINUE OVER
GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED
SNOWMELT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM.
GIMMESTAD/MEIER
In the hours before
Local storm report, Jun 8, 9:48 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1048 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 9:52 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1052 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
1040 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 10:05 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1105 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE INCH
1046 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/08/2011 M0.88 INCH LARIMER CO TRAINED SPOTTER
1040 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 10:18 PM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1118 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL FORT COLLINS 40.56N 105.07W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ACROSS FORT COLLINS WITH HAIL
COVERING THE GROUND TO A DEPTH OF THREE TO FIVE INCHES AT
THE INTERSECTION OF SHIELDS AND HORSETOOTH.
1058 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE INCH
1046 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/08/2011 M0.88 INCH LARIMER CO TRAINED SPOTTER
1040 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 10:47 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1147 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 6 E FORT COLLINS 40.56N 104.95W
06/08/2011 M1.02 INCH LARIMER CO TRAINED SPOTTER
IN 25 MINUTES
1130 PM HEAVY RAIN 4 N LOVELAND 40.48N 105.07W
06/08/2011 M0.70 INCH LARIMER CO TRAINED SPOTTER
IN 15 MINUTES
1130 PM HEAVY RAIN 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.04 INCH LARIMER CO TRAINED SPOTTER
IN 50 MINUTES
1115 PM HEAVY RAIN 4 S FORT COLLINS 40.50N 105.07W
06/08/2011 M0.60 INCH LARIMER CO TRAINED SPOTTER
IN 20 MINUTES
1110 PM HAIL FORT COLLINS 40.56N 105.07W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ACROSS FORT COLLINS WITH HAIL
COVERING THE GROUND TO A DEPTH OF THREE TO FIVE INCHES AT
THE INTERSECTION OF SHIELDS AND HORSETOOTH.
1058 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE INCH
1046 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/08/2011 M0.88 INCH LARIMER CO TRAINED SPOTTER
1040 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&
JKLocal storm report, Jun 8, 10:56 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1156 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HEAVY RAIN 2 NW FORT COLLINS 40.58N 105.09W
06/08/2011 M1.30 INCH LARIMER CO TRAINED SPOTTER
IN 90 MINUTES
1130 PM HEAVY RAIN 6 E FORT COLLINS 40.56N 104.95W
06/08/2011 M1.02 INCH LARIMER CO TRAINED SPOTTER
IN 25 MINUTES
1130 PM HEAVY RAIN 4 N LOVELAND 40.48N 105.07W
06/08/2011 M0.70 INCH LARIMER CO TRAINED SPOTTER
IN 15 MINUTES
1130 PM HEAVY RAIN 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.04 INCH LARIMER CO TRAINED SPOTTER
IN 50 MINUTES
1115 PM HEAVY RAIN 4 S FORT COLLINS 40.50N 105.07W
06/08/2011 M0.60 INCH LARIMER CO TRAINED SPOTTER
IN 20 MINUTES
1110 PM HAIL FORT COLLINS 40.56N 105.07W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ACROSS FORT COLLINS WITH HAIL
COVERING THE GROUND TO A DEPTH OF THREE TO FIVE INCHES AT
THE INTERSECTION OF SHIELDS AND HORSETOOTH.
1058 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/08/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
1048 PM HAIL 3 NNE MASONVILLE 40.52N 105.17W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE INCH
1046 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/08/2011 M0.88 INCH LARIMER CO TRAINED SPOTTER
1040 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/08/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&
JKThunderstorm Wind, Weld
- When
- June 9, 12:30 AM MST
- Where
- Weld County, 3.73 mi E of Pierce
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -104.680
A wet microburst produced strong winds which downed tree limbs nearly five inches in diameter. In addition, the spotter measured 1.75 inches of rainfall.
Thunderstorm Wind, Weld
- When
- June 9, 6:30 PM MST
- Where
- Weld County, 1.42 mi SSE of Gates
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.482, -104.736
Strong thunderstorm winds downed power lines which resulted in temporary road closures.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314182, 325164.